I started going through my first lupus flare a few weeks ago just as I was finally starting to adjust to my new medication. My rheumatologist decided to put me on Prednisone to help with the flare. Initially I started feeling much more energetic but then I started to notice some side effects.
By side effects I mean I go from completely and utterly depressed in a corner crying, to complete psycho b**** mode, to the happiest person on this planet in a matter of minutes. I swear it's unreal. Plus I feel like I've gained 20 pounds by how bloated I am. It's so hard to look in the mirror and see so much round (not like some of it isn't round when I'm not on steroids but you get my drift).
Yesterday I had a total meltdown and ruined everything my boyfriend had planned for my birthday. I don't know why I am so lucky to have someone who cars about me so much and is so understanding, but I do. He also brought to my attention that I have been very down compared to my normal self and I don't think I realized how true that is. I only have a few days of steroids left and they could not come sooner. I am extremely worried that my energy will go right back down though.
I think he would rather have me sleeping compared to me yesterday though! I wouldn't be able to get through most of my days without such a supportive person by my side and I'm so beyond grateful for him. It is amazing how much one person can change your life, truly.
So basically where I'm going with this is it's been really hard lately to be myself and I have to force it a lot of the time. I definitely wish I could just say screw it and stop eating right and working out but I know that will only make me feel worse. I have hated taking medicine my whole life and to rely on a few prescriptions does not make me feel good. I don't like the feeling of my emotions taking over me and hurting the people I love. This is my life right now and I'm dealing with it but I needed to vent a little. So thank you for reading!